Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 12, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 28, 2012, 10:03 PM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2012, 10:03 PM EST (03:03 UTC)
- Expired
- Jan 30, 2012, 5:00 AM EST
- In force
- 31 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
769 WHUS73 KIWX 290303 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1003 PM EST SAT JAN 28 2012 LMZ043-046-291115- /O.EXP.KIWX.GL.W.0007.000000T0000Z-120129T0300Z/ /O.NEW.KIWX.SC.Y.0012.120129T0303Z-120130T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1003 PM EST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...BECOMING WEST 20 TO 25 KNOTS SUNDAY WITH GUSTS TO 30 KNOTS. * WAVES: 6 TO 10 FEET TONIGHT. 5 TO 8 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
256 WHUS73 KIWX 290344 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1044 PM EST SAT JAN 28 2012 LMZ043-046-291145- /O.CON.KIWX.SC.Y.0012.000000T0000Z-120130T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1044 PM EST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... BECOMING WEST 20 TO 25 KNOTS SUNDAY WITH GUSTS TO 30 KNOTS. * WAVES: 6 TO 10 FEET TONIGHT. 5 TO 8 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
132 WHUS73 KIWX 290932 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 432 AM EST SUN JAN 29 2012 LMZ043-046-291745- /O.CON.KIWX.SC.Y.0012.000000T0000Z-120130T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 432 AM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * WINDS: SOUTHWEST 20 TO 25 KNOTS VEERING WEST TO NORTHWEST LATER THIS MORNING. GUSTS TO 30 KNOTS. WEST WINDS DIMINISHING TO 10 TO 20 KNOTS THIS EVENING. * WAVES: BUILDING TO 4 TO 8 FEET TODAY AND INTO TONIGHT. WAVES SUBSIDING BELOW 4 FEET BY DAYBREAK MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
025 WHUS73 KIWX 291509 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1009 AM EST SUN JAN 29 2012 LMZ043-046-292315- /O.CON.KIWX.SC.Y.0012.000000T0000Z-120130T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1009 AM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * WINDS: WEST TO NORTHWEST AT 20 TO 25 KNOTS. GUSTS TO 30 KNOTS. WEST WINDS DIMINISHING TO 10 TO 20 KNOTS THIS EVENING. * WAVES: 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
165 WHUS73 KIWX 292131 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 431 PM EST SUN JAN 29 2012 LMZ043-046-300545- /O.CON.KIWX.SC.Y.0012.000000T0000Z-120130T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 431 PM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * WINDS: WEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS EARLY EVENING. * WAVES: 4 TO 8 FEET SUBSIDING TO 2 TO 4 FEET TOWARD MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
762 WHUS73 KIWX 300341 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1041 PM EST SUN JAN 29 2012 LMZ043-046-301000- /O.CON.KIWX.SC.Y.0012.000000T0000Z-120130T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1041 PM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * WINDS: WEST 10 TO 20 KNOTS DIMINISHING TO AROUND 10 KNOTS. * WAVES: 4 TO 7 FEET SUBSIDING TO 2 TO 4 FEET TOWARD MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
987 WHUS73 KIWX 301018 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 518 AM EST MON JAN 30 2012 LMZ043-046-301830- /O.EXP.KIWX.SC.Y.0012.000000T0000Z-120130T1000Z/ /O.NEW.KIWX.SC.Y.0013.120130T1400Z-120131T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 518 AM EST MON JAN 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING. * WINDS: SOUTH WINDS 10 TO 20 KNOTS VEERING SOUTHWEST 15 TO 20 KNOTS. FREQUENT GUSTS TO 25 KNOTS LATE MORNING THROUGH THE AFTERNOON. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 9:08 PM EST, 55 minutes earlier.
Area forecast discussion, Jan 28, 9:08 PM EST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 908 PM EST SAT JAN 28 2012 .UPDATE... MAIN ITEM OF INTEREST FOR THE EVENING UPDATE IS SNOW POTENTIAL LATE TONIGHT THROUGH SUNDAY MORNING. REGIONAL PROFILER DATA ACROSS THE MID MS RIVER VALLEY INDICATING SLIGHT BACKING OF LOW LEVEL WINDS ALLOWING FOR MODEST LOW LEVEL WARM ADVECTION ALONG PREEXISTING STRONG LOW LEVEL BAROCLINIC ZONE. ALREADY BEGINNING TO SEE SOME LIGHT RETURNS INCREASE ACROSS FAR NORTHERN ILLINOIS AND WOULD SUSPECT THIS TREND TO CONTINUE OVER NEXT SEVERAL HOURS AND SHIFT EASTWARD ACROSS THE SOUTHERN GREAT LAKES COINCIDENT WITH THIS WARM ADVECTION/LOW LEVEL FRONTOGENESIS FORCING. DID ADD A CHANCE OF -SN FOR THE LATE EVENING HOURS INTO THE OVERNIGHT FOR APPROXIMATELY NORTHERN THIRD OF THE AREA. OF GREATER CONCERN WILL BE VERY LATE TONIGHT INTO SUNDAY MORNING AS A COMPACT AND VIGOROUS SHORT WAVE ACROSS THE NORTHERN PLAINS DROPS SOUTHEAST INTO THE LOCAL AREA. A PLUME OF STEEP MID LEVEL LAPSE RATES WILL ADVECT EASTWARD ACROSS THE LOCAL AREA BY 12Z AND COMPACT NATURE OF UPPER WAVE WILL ALLOW FOR A STRONG ZONE OF DPVA TO SET UP ACROSS MAINLY NORTHERN THIRD OF THE AREA. ONE LIMITING FACTOR IN SNOW AMOUNTS WILL BE MOISTURE AVAILABILITY AS DEEPER MOISTURE PROFILES WILL EXIST IN A SOMEWHAT NARROW WINDOW FROM 12Z TO 18Z. HOWEVER...INCREASING LARGE SCALE FORCING TOWARD MORNING WITH THE APPROACHING SHORT WAVE DOES RAISE CONCERNS GIVEN WHAT SHOULD BE A FAVORABLE RESPONSE TO THIS FORCING. INGREDIENTS METHOD APPROACH DOES INDICATE A NARROW WINDOW SUNDAY MORNING WITH GOOD JUXTAPOSITION OF LOWER/MID LEVEL FORCING AND NEGATIVE EPV IN THE 700/500 HPA LAYER. CHANNELED NATURE OF UPPER VORT MAX...LOW/MID LEVEL FRONTOGENESIS...POSSIBLE LAKE ENHANCEMENT...AND INSTABILITY ALOFT DOES RAISE CONCERNS FOR BANDED NATURE TO SNOW AS DISCUSSED IN PREVIOUS DISCUSSION. DID CONTEMPLATE HOISTING A WINTER WEATHER ADVISORY FOR SWRN LOWER MI COUNTIES BUT WITH UNCERTAINTIES AS TO HOW MESOSCALE DETAILS WILL EVOLVE AND LOWER CONFIDENCE IN MEETING WIDESPREAD ADVISORY AMOUNTS...HAVE ISSUED AN SPS WITH 1 TO 3 INCH AMOUNTS BUT WITH THE POSSIBILITY OF HIGHER AMOUNTS WHERE STRONGER BANDING IS ABLE TO SET UP. && .PREV DISCUSSION... /ISSUED 657 PM EST SAT JAN 28 2012/ AVIATION... 00Z TAFS...MAIN AVIATION FORECAST CONCERNS WILL BE POTENTIAL OF SOME LIGHT SNOW LATE THIS EVENING...FOLLOWED BY MORE WIDESPREAD CHANCE OF LIGHT SNOW ON SUNDAY MORNING ALONG WITH ASSOCIATED CIG/VSBY RESTRICTIONS. LOW LEVEL WINDS ARE EXPECTED TO BACK MORE WESTERLY LATER THIS EVENING WHICH WILL RESULT IN BAND OF MODEST LOW LEVEL WARM ADVECTION INTO FAR NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN LATE THIS EVENING. THIS FORCING MAY BE ENOUGH TO GENERATE SOME LIGHT SNOW...BUT AT THIS TIME BETTER CHANCES WOULD APPEAR TO BE ACROSS SOUTHERN LOWER MICHIGAN. FOR THE 00Z TAFS...HAVE MAINLY JUST INDICATED SOME INCREASING MID CLOUDS IN ASSOCIATION WITH THIS WARM ADVECTION. AFTER 10Z...ATTENTION WILL TURN TO SMALL BUT VIGOROUS UPPER LEVEL DISTURBANCE DROPPING SOUTHEAST FROM WEST CENTRAL MINNESOTA. LIGHT SNOW IS EXPECTED TO OVERSPREAD NORTHERN INDIANA DURING THE EARLY MORNING HOURS AND BASED ON INCREASING CONFIDENCE WITH THE TRACK OF THIS DISTURBANCE DID INCLUDE A PERIOD OF IFR VSBY/CIGS AT KSBN...AND MVFR CONDITIONS AT KFWA DURING THE MORNING WHERE INTENSITY OF THE SNOW IS EXPECTED TO BE LIGHTER. ASSOCIATED SFC TROUGH PASSAGE WITH THIS SYSTEM WILL RESULT IN SOUTHWEST WINDS BECOMING WESTERLY SUNDAY MORNING...WITH GUSTS TO AROUND 25 KNOTS POSSIBLE. PREV DISCUSSION... /ISSUED 449 PM EST SAT JAN 28 2012/ SHORT TERM... THE CHALLENGES THIS PERIOD INCLUDE TIMING AND DEVELOPMENT OF SNOW TONIGHT INTO SUNDAY. A WELL DEFINED UPPER LEVEL SYSTEM WAS OVER THE NORTHERN PLAINS AND WILL RACE SOUTHEAST INTO THE WESTERN GREAT LAKES REGION OVERNIGHT. FOR THIS PACKAGE...PREFER THE HI RES NCEP MODELS...ESPECIALLY THE 12KM WRFARW THAT APPEAR TO HAVE INITIALIZED THIS SYSTEM WELL. IT LOOKS LIKE THERE WILL BE A 6 TO 8 HOUR WINDOW WHERE FAVORABLE INSTABILITY COMBINED WITH SUPPORT FROM THE UPPER LEVEL SYSTEM WILL BE ABLE TO GENERATE SOME MESOBANDING WITH LOCALLY HIGHER SNOWFALL AMOUNTS. HAVE INCREASED SNOW CHANCES OVER MAINLY NORTHERN AREAS WHERE GENERALLY 1 TO 2 INCHES OF SNOW IS EXPECTED. SOME LAKE ENHANCEMENT IS ALSO LIKELY...ALTHOUGH DELTA T VALUES UPSTREAM LOW LEVEL MOISTURE AND FETCH ARE MORE MARGINAL. LOCALIZED BANDING MAY BE ABLE TO PRODUCE AMOUNTS GREATER THAN 4 INCHES. BLOWING SNOW MAY NEED TO BE ADDED TO THE FORECAST GIVEN TEMPERATURES SEVERAL DEGREES BELOW FREEZING AND BRISK WIND CONDITIONS. LONG TERM... RTN TO UNSEASONABLY MILD WX MARKS THE BEGINNING OF THE PD ON MON IN RESPONSE TO FLATTEN MID LVL HGTS ACRS THE CONUS AND BLDG THERMAL RIDGE ACRS THE LAKES THROUGH TUE. LEAD SHRT AMPLITUDE SW TROUGH CROSSING THROUGH THE NRN PLAINS/SE CANADA OF LTL CONSEQUENCE OTHER THAN SOME LIGHT RAIN LT TUE AFTN AND TUE NIGHT. BEYOND THAT ALL MED RANGE GUIDANCE CONTS TO INDICATE A RATHER ABRUPT PATTN REVERSAL TWD LT WEEK THROUGH NXT WEEKEND IN RESPONSE TO DVLPG CNTRL/ERN US MEAN TROUGHING...DETAILS OF WHICH ARE STILL MIRED W/CONSIDERABLE INTER/INTRA MODEL SPREAD AND OFFER LTL DETERMINISTIC CONTINUITY TO HANG ONES HAT ON. HWVR GENERAL GIST OF SUGGESTED PATTN CHG POINTS TO SIG DEEP LYRD TROUGH DVLPMNT ERN US DEPENDENT ON SHAPE/EXTENT OF DVLPG WRN US RIDGING. DETAILS REMAIN A WASH THOUGH W/LTL TO NO CONFIDENCE IN ANY ONE PARTICULAR MODEL PROGNOSTICATION. AS SUCH LTL MEANINGFUL CHGS TO GRIDS WARRANTED BEYOND DY4 OTHER THAN TO SCRAP DY6 POPS GIVEN CONSENSUS PLACEMENT OF MID LVL CONFLUENCE ZONE SWD TWD THE OH RVR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LMZ043-046. && SHORT TERM...SKIPPER LONG TERM...T AVIATION...MARSILI UPDATE...MARSILI
Hazardous weather outlook, Jan 28, 9:19 PM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 919 PM EST SAT JAN 28 2012 INZ003>007-MIZ077>081-300230- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE 919 PM EST SAT JAN 28 2012 /819 PM CST SAT JAN 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT AN AREA OF LIGHT SNOW ACROSS NORTHERN ILLINOIS IS EXPECTED TO OVERSPREAD SOUTHERN LOWER MICHIGAN DURING THE OVERNIGHT HOURS. ACCUMULATIONS ARE EXPECTED TO BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL PICK UP IN INTENSITY EARLY SUNDAY MORNING AND WILL DIMINISH DURING THE AFTERNOON HOURS. 1 TO 3 INCHES OF SNOW ACCUMULATION IS POSSIBLE...WITH ISOLATED HIGHER AMOUNTS ACROSS MAINLY ACROSS SOUTHWEST LOWER MICHIGAN. IN ADDITION...WEST TO NORTHWEST WINDS GUSTING TO 20 TO 30 MPH WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. SOME LIGHT LAKE EFFECT SNOW SHOWERS ARE POSSIBLE INTO SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... MEASURED SNOWFALL AMOUNTS LATE TONIGHT INTO SUNDAY WILL BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-300230- NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 919 PM EST SAT JAN 28 2012 /819 PM CST SAT JAN 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW WILL OVERSPREAD THE ENTIRE REGION SUNDAY MORNING. ACCUMULATIONS OF AROUND AN INCH ARE POSSIBLE WITH LOCALIZED HIGHER AMOUNTS ACROSS FAR NORTHERN INDIANA AND EXTREME NORTHWEST OHIO. .SPOTTER INFORMATION STATEMENT... MEASURED SNOWFALL AMOUNTS ON SUNDAY WILL BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-300230- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 919 PM EST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT GUSTS TO NEAR GALE FORCE WILL PERSIST THIS EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SUNDAY AND SUNDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jan 28, 8:34 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 834 PM EST SAT JAN 28 2012 INZ003>007-MIZ077>081-290845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE 834 PM EST SAT JAN 28 2012 /734 PM CST SAT JAN 28 2012/ ...ACCUMULATING SNOW LATE TONIGHT THROUGH SUNDAY MORNING... A FAST MOVING UPPER LEVEL DISTURBANCE DROPPING SOUTHEAST OUT OF THE NORTHERN PLAINS TONIGHT WILL REACH THE SOUTHERN GREAT LAKES REGION TOWARD MORNING. SOME LIGHT SNOW MAY DEVELOP WELL OUT AHEAD OF THIS DISTURBANCE ACROSS EXTREME NORTHERN INDIANA INTO SOUTHERN LOWER MICHIGAN AFTER MIDNIGHT. SNOW WILL PICK UP IN COVERAGE AND INTENSITY CLOSER TO SUNRISE AS THE DISTURBANCE APPROACHES AND WILL CONTINUE THROUGH THE LATE MORNING HOURS BEFORE TAPERING OFF TO SCATTERED LIGHT SNOW SHOWERS OR FLURRIES SUNDAY AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...HOWEVER THE NATURE OF THIS SYSTEM IS SUCH THAT ISOLATED HIGHER SNOW AMOUNTS WILL BE POSSIBLE...ESPECIALLY ACROSS FAR SOUTHWEST LOWER MICHIGAN WHERE SOME LAKE ENHANCEMENT IS POSSIBLE THAT COULD STRENGTHEN SNOW BANDS SUNDAY MORNING. IN ADDITION...WEST TO NORTHWEST WINDS GUSTING TO 20 TO 30 MPH WILL LEAD TO AREAS OF BLOWING AND DRIFTING SNOW ON SUNDAY.
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.